MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 133MV TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) STYLE 133MV TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 133MV-13
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Device labeling: the following is a list of potential adverse events that may occur with breast implant surgery.The risks include: implant deflation/leakage, additional surgery, capsular contracture, infection, toxic shock syndrome, necrosis, hematoma, seroma, extrusion, breast pain, changes in nipple sensation, changes in breast sensation, dissatisfaction with cosmetic results (wrinkling, folding, displacement, asymmetry, palpability, visibility, ptosis, sloshing), calcific deposits, irritation/inflammation, delayed wound healing, hypertrophic scarring, breast tissue atrophy/chest wall deformity, difficulty/inability in breast feeding, and inability to adequately visualize breast lesions with mammography.In addition to these potential adverse events, there have been concerns with certain systemic diseases.
 
Event or Problem Description
Company representative reported "partial shell tear was found" with a tissue expander.Patient contact was not made.Surgery was completed with a backup device.
 
Additional Manufacturer Narrative
Device analysis: visual analysis of the returned device identified: device appeared to have vulcanization mark in the internal part of the shell.A leak test was performed which did not identify any openings on the device.Microscopic analysis was performed which identified a vulcanization mark, it was cataloged as workmanship due to vulcanization mark.A further investigation was requested due to the workmanship found during the device analysis.The review of the documentation associated to the manufacturing process indicates that all devices were released in accordance with allergan medical¿s procedures, and no anomalies were found in the personnel training related to the reported event.According to the device analysis performed in the laboratory, a vulcanization mark was found on the inner surface which is related to the reported complaint.The issue with vulcanization mark will continue to be monitored and corrective action taken in the future if deemed appropriate.
 
Event or Problem Description

Brand Name
STYLE 133MV TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key7073913
Report Number9617229-2017-04830
Device Sequence Number13706496
Product Code LCJ
UDI-Device Identifier10888628004122
UDI-Public(01)10888628004122(10)3054403(11)170522(17)210422
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K862203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/22/2021
Device Model Number133MV-13
Device Catalogue Number133MV-13
Device Lot Number3054403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2017
Initial Date Received by Manufacturer 11/08/2017
Supplement Date Received by Manufacturer12/06/2017
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date01/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;